Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Trigger points in my rhombhoid muscles, cortizone injections, scapular, on lisinopril, high triglycerides, vitamin D deficiency. Suggest.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1724 Questions
Question
I am a healthy male age 56, and very active. I had various issues that resulted in getting trigger points in my romboid muscles, caused by bio mechanical issues, being resolved. Those trigger points were injected with cortizone injections, maybe approximately 25 or more, often 2 or 3 on the various points in the muscle (rhomboid, scapular), not joints, each appointment, sometimes every week or every other week for a period of weeks from July 2010 - April 2010. My docs tell me I now have more muscle mass due to my own strength training, and my blood presure is under control, ave 118/75, take 2.5 miligrams of lisiprol as only prescription. My tryglicerides, however, have gone up from 102 last march to now at 175. I also have a vitamin D deficiency, even though I take over 2000 mg of D3 every day. My recent LDL was 106, whereas last March 2010, it was 90. Other readings were told me as normal, but I am going to talk to my doctor about this. If no other health issues are in play here, could this amount of cortizone injections in my romboid, and scapular muscles over that amount of time cause this increase in trigycerides, since there is no other reasonable explanation without chasing rabbit trails. I have never had this high tryglicerides in my life, and I have never had that many cortizone injections, even though they were considered "safe", and injected in muscles, not joints. Will this stuff eventually pass out of my body? I am not under any pain at this time, because my strength training of my back has alleviated much of that. I also understand that even though they were injected in trigger points, this can cause vitamin D and calcium deficiencies. I have stopped this treatment as of April. Will this reverse itself? My name is XXXXXXX Cron.
Posted Wed, 25 Apr 2012 in Cholesterol
 
 
Answered by Dr. Chakravarthy Mazumdar 4 hours later
Hi,

Thanks for the query.

First let me reassure you that even the current LDL and Triglyceride levels reported are still within normal range. These levels are not known to cause heart disease , stroke and metabolic syndrome if your worry is about any impending health hazards.

The cortisone injections are known to rise cholesterol and triglyceride levels by unknown mechanism. They are also reversed upon withdrawing of these medicines. Now, the increase in these levels than the previous year can be due to the cortisone injections.

The half life of Cortisone injection given intramuscularly is 18 hours, so they should pass off within 5 days to one week. I just suggest to keep a check on them after 3 more months.

Hope I answered your query. Let me know if you have any follow up questions.
Above answer was peer-reviewed by
 
Follow-up: Trigger points in my rhombhoid muscles, cortizone injections, scapular, on lisinopril, high triglycerides, vitamin D deficiency. Suggest. 1 hour later
Thank you for answering this question. I just have a couple of other questions. The are (1) can this amount of injected cortizone also caused a deadening of the blood supply to the head of the femor and (2) does this calcium and vitamin D deficiency also become reversed, assume I continue to supplement with Vitamin D (I do 2000 milligrams of Vitamin D3 and calcium every day), since this is the only basis I can come up for why I now have a Calcium and Vitamin D deficiency, but told to me it was slight. The latest American Heart Association levels for normal trigylicerides is less than or equal to 150, in the same measurement that I received my 175. I do not know what that means in terms of units, but it is based on standards and measurements of the American Heart Association. Perhaps I did not need to make that clarification, because you seem to be quite knowledgeable and excellent in your communication and skills. Anyway, those are my follow-up questions, affect on hips and other joints, and Vitamin D and calcium deficiencies, which now cropped up for an unknown reason except for all these steroid injections I received and clarify cholesterol and triglyceride issues. As you can see, I am a person who pays attention to my health to a high degree and want my quality of life as much as possible. Thanks again.
 
 
Answered by Dr. Chakravarthy Mazumdar 49 minutes later
Hi,

Thank you for the reply. Let me put it this way,

I just have a couple of other questions. The are (1) can this amount of injected cortizone also caused a deadening of the blood supply to the head of the femor and
=== Local injection of steroids in the joint space can cause such problems, definitely a muscular injection into Rhomboid muscle will not cause them.

(2) does this calcium and vitamin D deficiency also become reversed, assume I continue to supplement with Vitamin D (I do 2000 milligrams of Vitamin D3 and calcium every day), since this is the only basis I can come up for why I now have a Calcium and Vitamin D deficiency, but told to me it was slight.
=== You should continue to take these supplements, even though the effects are reversed. These supplements are needed to XXXXXXX the daily requirements at this age.

The latest American Heart Association levels for normal trigylicerides is less than or equal to 150, in the same measurement that I received my 175. I do not know what that means in terms of units, but it is based on standards and measurements of the American Heart Association.
=== The units are mg/dl. I would not like to comment much about a reputed organisation like AHA. It is good to keep the TG's under 150mg/dl during treatment. Since you are not getting treatment (medication) still I think this is good number.

Perhaps I did not need to make that clarification, because you seem to be quite knowledgeable and excellent in your communication and skills.
=== Thank you

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor